Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 7, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 14, 2013, 3:58 AM CDT for 17 counties in Kansas. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2013, 3:58 AM CDT (08:58 UTC)
- Expired
- Apr 14, 2013, 3:40 PM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harvey County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Neosho County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 69 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1719 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
053 WWUS73 KICT 140858 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 358 AM CDT SUN APR 14 2013 ...VERY WINDY CONDITIONS EARLY THIS MORNING AND INTO THE DAYLIGHT HOURS... .A ROBUST SURFACE PRESSURE GRADIENT EXISTS ACROSS MUCH OF CENTRAL KANSAS DURING THE EARLY MORNING HOURS AND WILL PERSIST INTO THE EARLY AFTERNOON...IN ADVANCE OF A COLD FRONT THAT WILL MOVE INTO CENTRAL KANSAS BY LATE MORNING. KSZ032-033-047-048-050-141500- /O.NEW.KICT.WI.Y.0007.130414T0858Z-130414T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 358 AM CDT SUN APR 14 2013 ...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * TIMING...GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE PRE-DAWN HOURS INTO THE DAYLIGHT HOURS. * WINDS...SOUTH TO SOUTHWEST WINDS SUSTAINED AT AROUND 30 MPH WITH GUSTS 35 TO 40 MPH. * IMPACTS...DRIVING FOR HIGH PROFILE VEHICLES WILL BE DIFFICULT... ESPECIALLY ON EAST-WEST ROADS SUCH AS INTERSTATE 70. LIGHTWEIGHT ITEMS SUCH AS LAWN FURNITURE CAN BE EASILY BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ049-051>053-068>070-094-142100- /O.NEW.KICT.WI.Y.0007.130414T1200Z-130414T2100Z/ SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-ELK- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA...HOWARD 358 AM CDT SUN APR 14 2013 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. * TIMING...GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP EARLY THIS MORNING AND WILL PERSIST THROUGH EARLY AFTERNOON. * WINDS...SOUTH TO SOUTHWEST WINDS SUSTAINED AT AROUND 30 MPH WITH GUSTS 35 TO 40 MPH. * IMPACTS...DRIVING FOR HIGH PROFILE VEHICLES WILL BE DIFFICULT... ESPECIALLY ON EAST-WEST ROADS SUCH AS THE KANSAS TURNPIKE AND HIGHWAY 400. LIGHTWEIGHT ITEMS SUCH AS LAWN FURNITURE CAN BE EASILY BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ071-072-095-096-142300- /O.NEW.KICT.WI.Y.0007.130414T1500Z-130415T0000Z/ WOODSON-ALLEN-WILSON-NEOSHO- INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA... CHANUTE...ERIE 358 AM CDT SUN APR 14 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP BY MID- MORNING AND WILL PERSIST THROUGH THE AFTERNOON HOURS. * WINDS...SOUTH TO SOUTHWEST WINDS SUSTAINED AT AROUND 30 MPH WITH GUSTS 35 TO 40 MPH. * IMPACTS...DRIVING FOR HIGH PROFILE VEHICLES WILL BE DIFFICULT... ESPECIALLY ON EAST-WEST ROADS SUCH AS HIGHWAY 400 AND HIGHWAY 166. LIGHTWEIGHT ITEMS SUCH AS LAWN FURNITURE CAN BE EASILY BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SF
3 follow-up statements
839 WWUS73 KICT 141458 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 958 AM CDT SUN APR 14 2013 ...STRONG SOUTH WINDS TODAY... KSZ032-033-047-048-050-141600- /O.CAN.KICT.WI.Y.0007.000000T0000Z-130414T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 958 AM CDT SUN APR 14 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY ACROSS CENTRAL KANSAS...WHERE WINDS HAVE DROPPED BELOW ADVISORY CRITERIA. $$ KSZ049-051>053-068>070-094-142100- /O.CON.KICT.WI.Y.0007.000000T0000Z-130414T2100Z/ SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-ELK- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA...HOWARD 958 AM CDT SUN APR 14 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * TIMING...GUSTY SOUTH TO SOUTHWEST WINDS WILL PERSIST THROUGH EARLY TO MID AFTERNOON. * WINDS...SOUTH TO SOUTHWEST WINDS SUSTAINED AT AROUND 30 MPH WITH GUSTS 35 TO 40 MPH. * IMPACTS...DRIVING FOR HIGH PROFILE VEHICLES WILL BE DIFFICULT... ESPECIALLY ON EAST-WEST ROADS SUCH AS THE KANSAS TURNPIKE AND HIGHWAY 400. LIGHTWEIGHT ITEMS SUCH AS LAWN FURNITURE CAN BE EASILY BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ071-072-095-096-150000- /O.CON.KICT.WI.Y.0007.130414T1500Z-130415T0000Z/ WOODSON-ALLEN-WILSON-NEOSHO- INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA... CHANUTE...ERIE 958 AM CDT SUN APR 14 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...GUSTY SOUTH TO SOUTHWEST WINDS WILL PERSIST THROUGH THE AFTERNOON HOURS. * WINDS...SOUTH TO SOUTHWEST WINDS SUSTAINED AT AROUND 25 TO 30 MPH WITH GUSTS TO 35 MPH. * IMPACTS...DRIVING FOR HIGH PROFILE VEHICLES WILL BE DIFFICULT... ESPECIALLY ON EAST-WEST ROADS SUCH AS HIGHWAY 400 AND HIGHWAY 166. LIGHTWEIGHT ITEMS SUCH AS LAWN FURNITURE CAN BE EASILY BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
062 WWUS73 KICT 141856 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 156 PM CDT SUN APR 14 2013 ...STRONG SOUTH WINDS TODAY... KSZ049-051-052-068-142000- /O.CAN.KICT.WI.Y.0007.000000T0000Z-130414T2100Z/ SALINE-MCPHERSON-MARION-HARVEY- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...NEWTON 156 PM CDT SUN APR 14 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY ACROSS PORTIONS OF CENTRAL AND EAST-CENTRAL KANSAS. $$ KSZ053-069-070-094-142100- /O.CON.KICT.WI.Y.0007.000000T0000Z-130414T2100Z/ CHASE-BUTLER-GREENWOOD-ELK- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...HOWARD 156 PM CDT SUN APR 14 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * TIMING...GUSTY SOUTH TO SOUTHWEST WINDS WILL PERSIST THROUGH MID-AFTERNOON. * WINDS...SOUTH TO SOUTHWEST WINDS SUSTAINED AROUND 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH. * IMPACTS...DRIVING FOR HIGH PROFILE VEHICLES WILL BE DIFFICULT... ESPECIALLY ON EAST-WEST ROADS SUCH AS THE KANSAS TURNPIKE AND HIGHWAY 400. LIGHTWEIGHT ITEMS SUCH AS LAWN FURNITURE CAN BE EASILY BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ071-072-095-096-150000- /O.CON.KICT.WI.Y.0007.000000T0000Z-130415T0000Z/ WOODSON-ALLEN-WILSON-NEOSHO- INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA... CHANUTE...ERIE 156 PM CDT SUN APR 14 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...GUSTY SOUTH TO SOUTHWEST WINDS WILL PERSIST THROUGH THE AFTERNOON HOURS. * WINDS...SOUTH TO SOUTHWEST WINDS SUSTAINED AROUND 20 TO 30 MPH WITH GUSTS TO 35 MPH. * IMPACTS...DRIVING FOR HIGH PROFILE VEHICLES WILL BE DIFFICULT... ESPECIALLY ON EAST-WEST ROADS SUCH AS HIGHWAY 400 AND HIGHWAY 166. LIGHTWEIGHT ITEMS SUCH AS LAWN FURNITURE CAN BE EASILY BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
588 WWUS73 KICT 142040 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 340 PM CDT SUN APR 14 2013 KSZ053-069-070-094-142145- /O.CAN.KICT.WI.Y.0007.000000T0000Z-130414T2100Z/ CHASE-BUTLER-GREENWOOD-ELK- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...HOWARD 340 PM CDT SUN APR 14 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE BEEN ON THE DECREASE OVER THE LAST COUPLE OF HOURS AND HAVE FALLEN BELOW WIND ADVISORY CRITERIA. $$ KSZ071-072-095-096-142145- /O.CAN.KICT.WI.Y.0007.000000T0000Z-130415T0000Z/ WOODSON-ALLEN-WILSON-NEOSHO- INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA... CHANUTE...ERIE 340 PM CDT SUN APR 14 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE BEEN ON THE DECREASE OVER THE LAST COUPLE OF HOURS AND HAVE FALLEN BELOW WIND ADVISORY CRITERIA. $$ LAWSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 13, 11:54 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Apr 13, 11:54 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1154 PM CDT SAT APR 13 2013 .SYNOPSIS... ISSUED AT 306 PM CDT SAT APR 13 2013 WATER VAPOR IMAGERY SHOWS ONE UPPER LOW TRACKING OVER THE GREAT LAKES REGION WITH ANOTHER POTENT SYSTEM DIVING SOUTHEAST OVER THE NORTHERN INTER-MOUNTAIN. AT THE SURFACE...LEE TROUGHING CONTINUES TO STRENGTHEN WITH A WARM FRONT STRETCHING ACROSS NEBRASKA FROM NW TO SOUTHEAST. && .UPDATE... ISSUED AT 912 PM CDT SAT APR 13 2013 SOUTHERLY WARM ADVECTION AND MOISTURE TRANSPORT CONTINUES ACROSS MOST OF THE PLAINS STATES THIS EVENING. GUSTY SOUTH WINDS ALSO CONTINUE ACROSS THE REGION...AS WELL...AS PRESSURE GRADIENT TIGHTENS AHEAD OF THE DEVELOPING LOW PRESSURE SYSTEM ALONG THE FRONT RANGE OF THE ROCKIES. LATEST RUC40 SHOWS THIS WARM ADVECTION CONTINUING TO LIFT TO THE NORTH OVERNIGHT...WITH 300-05K ISENTROPIC ASCENT INCREASING OVER EXTREME NE KS AFTER MIDNIGHT. AS THE MOISTURE AND LOW LEVEL JET INCREASES...THINK THIS WILL BE THE AREA OF POSSIBLE ELEVATED CONVECTION LATE TONIGHT...KEEPING THE FORECAST AREA DRY OVERNIGHT. CURRENT ZONES/GRIDS ARE HANDLING THINGS PRETTY WELL...WITH ONLY MINOR TWEAKS TO THE CURRENT FORECAST. KETCHAM && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 306 PM CDT SAT APR13 2013 THE UPPER WAVE OVER THE NORTHWEST CONUS IS EXPECTED TO CONTINUE PUSHING SOUTHEAST AND WILL BE SITUATED OVER CENTRAL NEBRASKA/SD BY EARLY SUN AFTERNOON. THIS WILL ALLOW A COLD FRONT TO MAKE ITS WAY INTO THE AREA AND SHOULD STRETCH ALONG THE KS TURNPIKE BY AROUND 18Z SUN. THIS FEATURE WILL PROVIDE THE FOCUS FOR STORMS SUN AFTERNOON INTO SUN EVENING. CURRENTLY EXPECTING STORMS TO FIRST SHOW UP NORTHEAST OF THE FORECAST AREA AND EVENTUALLY FILL DOWN THE FRONT. DUE TO LACK OF CONVERGENCE ALONG THE FRONT OVER KS...NOT EXPECTING EXPLOSIVE DEVELOPMENT. WHILE DEEP LAYER SHEAR WILL BE SUFFICIENT FOR LARGE HAIL...FEEL THE MORE SIGNIFICANT SEVERE WILL STAY JUST SOUTH OF THE KS/OK BORDER WHERE INSTABILITY WILL BE MORE ROBUST. STORMS SHOULD LINGER OVER SE KS SUN EVENING AS THE FRONT SLOWLY MAKES ITS WAY SOUTH. FOR MON THIS FRONT IS EXPECTED TO REMAIN JUST SOUTH OF THE FORECAST AREA WHICH WILL ALLOW FOR WELL BELOW NORMAL TEMPERATURES AND PLENTY OF CLOUDS ACROSS THE AREA. WHILE A FEW ISO-SCT SHOWERS MAY LINGER CLOSE TO THE 850MB FRONT...CURRENTLY NOT EXPECTING WIDESPREAD PRECIP ON MON. .LONG TERM...(TUE THROUGH SATURDAY) ISSUED AT 306 PM CDT SAT APR 13 2013 ISENTROPIC LIFT IS EXPECTED TO INCREASE MON NIGHT INTO TUE NORTH OF THE FRONT WHICH WILL RESULT IN WIDESPREAD LOW CLOUDS AND DRIZZLE FOR MUCH OF THE AREA LATE MON NIGHT AND CONTINUING THROUGH MUCH OF TUE. SO WHILE MUCH OF THE AREA SHOULD GET WET ON MON NIGHT INTO TUE...NOT EXPECTING ANY HEAVY RAINFALL. MEDIUM RANGE MODELS ARE STARTING TO DIVERGE ON THEIR SURFACE FORECAST FOR WED INTO WED NIGHT. WHILE THE GFS TRIES TO LIFT THE FRONT BACK INTO SE KS ON WED...THE ECMWF AND UKMET CONTINUE TO SLAM THE FRONT SOUTH. AT THIS TIME WILL HAVE A SLIGHT LEAN TO THE ECMWF SINCE THIS IS THE FIRST RUN OF THE GFS THAT HAS LIFTED THE FRONT THIS FAR NORTH. THEREFORE WILL CONTINUE WITH BELOW NORMAL TEMPS AREA WIDE ON WED WITH HIGH PRECIP CHANCES AS WARM ADVECTION CONTINUES NORTH OF THE FRONT. THE DEEP UPPER TROUGH IS EXPECTED TO SWING THROUGH THE PLAINS WED NIGHT THROUGH THU ALLOWING FOR ANOTHER COLD SURGE. WHILE WOULD NOT BE SHOCKED TO SEE A BRIEF MIX OF WINTRY PRECIP OVER CENTRAL KS...DUE TO THE POSITIVE TILT OF THIS SYSTEM...NOT EXPECTING ANY SIGNIFICANT WINTER WEATHER. THE BIGGER STORY WILL BE THE WIDESPREAD SUB FREEZING TEMPS WED NIGHT AND THU NIGHT. AT THIS TIME IT APPEARS MUCH OF CENTRAL KS WILL FALL INTO THE UPPER 20S ON BOTH NIGHTS. ANYONE WITH AGRICULTURAL INTERESTS WILL NEED TO KEEP AN EYE ON THIS TIME FRAME. TEMPS WILL ATTEMPT TO MODERATE AS THE WEEKEND APPROACHES BUT CONFIDENCE REMAINS HIGH THAT BELOW NORMAL TEMPS WILL REMAIN IN PLACE. LAWSON && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1151 PM CDT SAT APR 13 2013 STRENGTHENING LOW PRESSURE ACROSS THE HIGH PLAINS WILL RESULT IN INCREASING SOUTHERLY WINDS INTO THE OVERNIGHT HOURS...ESPECIALLY ACROSS CENTRAL KS...DUE TO A 55-65 KT LOW-LEVEL JET AROUND 1500-2000 FT AGL CONTINUING OVERNIGHT. THE STRONGEST WINDS WILL LIKELY BE THE PRESENT HOUR AND 08Z/SUN...WITH WIND GUSTS AS HIGH AS 25G35KTS AT KRSL. OTHERWISE VFR CONDITIONS ARE EXPECTED. BY SUNDAY MORNING...A STRONG COLD FRONT WILL APPROACH FROM THE NORTHWEST...PASSING THROUGH KRSL 15Z/SUN...KSLN BY 17Z/SUN AND KHUT/KICT BY AROUND 19-21Z/SUN. CONVERGENCE ALONG THE FRONT MAY LEAD TO SOME ISOLATED TSRA DEVELOPING TO THE EAST OF THE KS TURNPIKE OVER THE FLINT HILLS FOR SUN AFTN. SO WILL INCLUDE A VCTS FOR THE KCNU TAF AFTER 21Z/SUN...BUT THIS CHANCE WILL BE SHORT LIVED...AS FRONT PUSHES SOUTHEAST OF THIS AREA AS WELL...BRING TSRA CHANCES TO AN END. COULD SEE SOME LINGERING POST FRONTAL SHRA CHANCE NEAR KCNU LATE SUN NIGHT....BUT THIS IS BEYOND THIS TAF ISSUANCE. KETCHAM && .FIRE WEATHER... ISSUED AT 306 PM CDT SAT APR 13 2013 SOUTH WINDS ARE EXPECTED TO INCREASE THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS...ESPECIALLY OVER CENTRAL KS. EVEN AS RH'S INCREASE...THE STRONG WINDS WILL ALLOW THE GRASSLAND FIRE DANGER TO STAY IN THE VERY HIGH CATEGORY TONIGHT. THIS AREA OF ENHANCED CONCERN WILL SHIFT ALONG AND SOUTHEAST OF THE TURNPIKE FOR SUN AS A COLD FRONT MAKES ITS WAY ACROSS THE AREA. SOUTH WINDS ON SUN OVER SE KS WILL BE SUSTAINED IN THE 25 TO 30 MPH RANGE WITH GUSTS IN THE 35 MPH RANGE. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 53 72 44 60 / 10 20 20 10 HUTCHINSON 53 69 42 58 / 10 10 20 10 NEWTON 52 69 43 59 / 10 20 20 10 ELDORADO 53 72 45 62 / 10 30 20 20 WINFIELD-KWLD 53 76 47 64 / 10 30 30 20 RUSSELL 50 63 36 56 / 10 10 10 10 GREAT BEND 50 65 37 56 / 10 10 10 10 SALINA 53 66 40 57 / 10 20 20 10 MCPHERSON 53 68 41 58 / 10 20 20 10 COFFEYVILLE 53 78 50 69 / 10 30 50 30 CHANUTE 53 77 48 64 / 10 30 40 20 IOLA 53 77 47 64 / 10 30 50 20 PARSONS-KPPF 53 78 49 66 / 10 30 50 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 13, 4:07 PM CDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 407 PM CDT SAT APR 13 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-141545- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 407 PM CDT SAT APR 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT GUSTY SOUTH WINDS WILL PERSIST OVERNIGHT WHICH WILL ALLOW THE GRASSLAND FIRE DANGER TO CLIMB INTO THE VERY HIGH CATEGORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY HIGH GRASSLAND FIRE DANGER WILL CONTINUE FOR AREAS GENERALLY ALONG AND EAST OF THE TURNPIKE ON SUNDAY...DUE TO ABOVE NORMAL TEMPERATURES AND STRONG SOUTHERLY WINDS AHEAD OF COLD FRONT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED AHEAD THE COLD FRONT THAT ESSENTIALLY WILL PARALLEL THE KANSAS TURNPIKE BY MID-AFTERNOON. THE MAIN THREATS WILL BE HAIL TO HALF DOLLAR SIZE AND WINDS TO 60 MPH. MULTIPLE ROUNDS OF THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY ACROSS MAINLY SOUTHEAST KANSAS WITH STRONG STORMS POSSIBLE. ANOTHER STRONG SURGE OF COLD AIR IS EXPECTED ACROSS THE ENTIRE AREA STARTING WEDNESDAY...WITH SUB FREEZING TEMPERATURES POSSIBLE WEDNESDAY NIGHT AND THURSDAY NIGHT. IN ADDITION...SOME WINTRY PRECIPITATION WILL BE POSSIBLE LATE WEDNESDAY NIGHT OVER MAINLY CENTRAL KANSAS. THOSE WITH AGRICULTURAL INTERESTS WILL NEED TO KEEP AN EYE ON THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING...GENERALLY SOUTHEAST OF THE KANSAS TURNPIKE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SMF/ADK/LAWSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.